Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Sep 5, 2017, 3:49 PM EDT for Chattooga County, Floyd County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2017, 3:49 PM EDT (19:49 UTC)
- Expired
- Sep 5, 2017, 4:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
Counties Chattooga County, GA, Floyd County, GA
The radar
The Northeast Alabama radar (KHTX), 99 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 483 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
343
WWUS82 KFFC 051949
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
349 PM EDT TUE SEP 5 2017
GAZ011-012-019-052015-
Chattooga GA-Gordon GA-Floyd GA-
349 PM EDT TUE SEP 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR CHATTOOGA...WESTERN GORDON AND
FLOYD COUNTIES UNTIL 415 PM EDT...
At 349 PM EDT...a strong thunderstorm was over James H. Floyd State
Park, or near Summerville...moving east at 30 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Rome, Calhoun, Summerville, Trion, Resaca, Plainville, Shannon,
Lyerly, Pinson, Oostanaula, Subligna, Tidings, Armuchee, Lake Marvin,
Berryton, Sugar Valley, Chattoogaville, Everett Springs, James H.
Floyd State Park and Holland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3459 8535 3458 8489 3439 8500 3439 8501
3438 8501 3422 8510 3432 8547 3442 8549
TIME...MOT...LOC 1949Z 281DEG 24KT 3443 8535
WIND...40MPH
$$
KovacikWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Sep 5, 3:24 PM EDT, 25 minutes earlier.
Area forecast discussion, Sep 5, 3:24 PM EDT, 25 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
324 PM EDT Tue Sep 5 2017
.SHORT TERM /Tonight through Wednesday Night/...
Main fcst concern for period will be shower/storm chances associated
with approaching cold front to the north driven by the dynamics of
an amplifying upper longwave trough. At the time of this discussion
there are already a few convective lines/clusters of development
propagating SEWD across north GA and the TN Valley. Given the trend
of higher PWATs and a cold pool aloft we are still thinking some
strong and isolated severe possible with large hail and strong
downburst winds as the main threats. Any training of cells could
bring an increased isolated flash flood potential also given the low
level moisture transport and mean column wind vectors nearly
parallel. WPC has a Slight to Marginal Risk for excessive rainfall
and SPC has a Marginal Risk for severe across north GA in both Day 1
outlooks as well. Hi-res solutions have seemed to reach a decent
consensus on a main cluster of storms becoming more outflow-driven
southward ahead of the front so have trended likely and high end
chance pops a bit sooner and farther south this afternoon into
evening accordingly. There also looks to be a lull in development
for the majority of the area late evening/overnight though have kept
some low chance/slight pops with presence of front.
Upper trough axis digs farther south and swings more eastward for
Wednesday allowing the front to advance quicker and focus afternoon
redevelopment of storms primarily for central GA quickly exiting the
far SE CWA by the evening. A pleasant dry airmass should ensue with
much below normal temps progged for Wednesday night. Should expect
many locations in the low to mid 50s with even upper 40s reached for
the NE mtns.
Baker
.LONG TERM /Thursday through Tuesday/...
The beginning of the long term starts with a cool and dry airmass
in place through Saturday, with temperatures remaining below
average for most areas. The rest of the extended is very
dependent on the track of Hurricane Irma. The main changes to the
extended forecast start on Sunday afternoon and go through Tuesday
as we start to feel the effects from Irma. POPS, winds, and QPF
were all increased accordingly based on a blend of model
guidance. We are still days away from Irma and the forecast will
continue to be modified with each forecast package. To see the
latest updates for Irma, please refer to the National Hurricane
Center. Previous discussion follows.
Merritt
/Issued 732 AM EDT Tue Sep 5 2017/
The cold front mentioned in the short term will be exiting the GA
coast Wednesday night as it ushers in a drier and cooler airmass. High
temperatures on Thursday and low temperatures Friday morning will
be nearly 10 degrees below seasonal norms. Forecast lows by
Friday morning are currently within a degree or two of record lows
for the date. This dry and temperate weather will persist through
Saturday...but it does look like things will change ahead of
hurricane Irma beginning Sunday.
The focus for the end of the extended period will be the
evolution and track of Hurricane Irma. Latest guidance brings
increasing confidence for some level of impacts from Irma for
parts of the southeastern US. However, there still remains
significant uncertainty regarding Irma's eventual track and the
extent of any potential impacts to our area. We will see
increased moisture...winds...and chances of precipitation
beginning Sunday across north and central GA...but the complete
extent is still unclear. Continue to refer to the latest official
tracks and advisories issued by the National Hurricane Center for
updates on Irma.
01
&&
.CLIMATE...
Records for 09-07
Max Temperature Min Temperature
Station High Low High Low
------- ---------- ---------- ---------- ----------
KAHN 106 1925 66 1962 74 1925 55 1997
KATL 102 1925 65 1918 77 1925 56 1896
1891
KCSG 102 1925 69 2011 77 1925 58 1952
KMCN 101 1925 69 2011 75 1925 53 1997
1918
Records for 09-08
Max Temperature Min Temperature
Station High Low High Low
------- ---------- ---------- ---------- ----------
KAHN 108 1925 66 1918 74 1990 54 1932
1931
KATL 102 1925 68 1893 75 1925 56 1984
KCSG 103 1925 74 1950 75 1981 58 1965
1918 1945 1932
KMCN 105 1925 70 1988 76 1925 55 1997
Records for 09-09
Max Temperature Min Temperature
Station High Low High Low
------- ---------- ---------- ---------- ----------
KAHN 103 1925 68 1988 73 1925 55 2011
1998
1956
KATL 100 1925 68 1988 78 1925 56 1902
KCSG 104 1925 70 1988 75 1925 58 1956
KMCN 102 1925 71 1988 79 1925 54 2011
&&
.AVIATION...
18Z Update...
Initial VFR conditions with BKN cu field in 4-5 kft range and
increasing shower/TS chances from the north with an approaching
cold front. Could have VSBY reductions with any shower/storm and
thinking mainly in 20-01z period for northern sites and slightly
later for southern sites. Expect MVFR cigs after about 06z tonight
with a possible lull in precip. As front pushes farther south, the
precip chance returns tomorrow for the southern sites. Winds
initially WSW 7-10 kts should shift more NW with possible low end
gusts tomorrow.
//ATL Confidence...18Z Update...
Medium on precip coverage and timing.
High on all else.
Baker
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 65 78 54 78 / 60 40 10 0
Atlanta 65 75 55 76 / 60 30 5 0
Blairsville 58 70 47 71 / 60 40 5 0
Cartersville 61 76 51 75 / 60 30 5 0
Columbus 69 80 58 80 / 40 50 10 0
Gainesville 64 75 54 75 / 60 40 5 0
Macon 68 80 57 80 / 30 60 20 0
Rome 60 77 51 76 / 50 30 5 0
Peachtree City 64 76 54 77 / 60 30 5 0
Vidalia 72 86 62 82 / 20 60 40 0
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...Baker
LONG TERM....Merritt
AVIATION...BakerHazardous weather outlook, Sep 5, 11:12 AM EDT, 4 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1112 AM EDT Tue Sep 5 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-061515- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1112 AM EDT Tue Sep 5 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... A cold front will bring another good chance of showers and thunderstorms to the area this afternoon through Wednesday evening. A few strong to isolated severe storms will be possible with hail up to quarter size, strong wind gusts, frequent lightning and heavy rain being the primary hazards. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Increased chances of precip expected Sunday and Monday as hurricane Irma nears the southeastern U.S. There is still some uncertainty with track of Irma, but it is possible to see some impacts by the beginning of next week. Continue to refer to the latest official tracks and advisories issued by the National Hurricane Center for updates on Irma. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Sep 5, 3:15 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
315 PM EDT TUE SEP 5 2017
GAZ011-019-051945-
Chattooga GA-Floyd GA-
315 PM EDT TUE SEP 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR CHATTOOGA AND NORTHEASTERN FLOYD
COUNTIES UNTIL 345 PM EDT...
At 314 PM EDT...a strong thunderstorm was over Berryton, or near
Summerville...moving southeast at 25 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Summerville, Trion, Lyerly, Menlo, Subligna, Cloudland, Berryton,
Tidings, Armuchee, Everett Springs, Lake Marvin and James H. Floyd
State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3459 8552 3459 8537 3458 8536 3458 8535
3459 8535 3459 8528 3458 8507 3454 8508
3454 8509 3452 8509 3440 8513 3436 8519
3436 8548 3457 8553
TIME...MOT...LOC 1914Z 307DEG 20KT 3445 8540
HAIL...0.25IN
WIND...40MPH
KovacikSpecial weather statement, Sep 5, 3:21 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
321 PM EDT TUE SEP 5 2017
GAZ004>007-051945-
Gilmer GA-Whitfield GA-Murray GA-Fannin GA-
321 PM EDT TUE SEP 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GILMER...
SOUTHEASTERN WHITFIELD...MURRAY AND NORTHWESTERN FANNIN COUNTIES
UNTIL 345 PM EDT...
At 320 PM EDT...a strong thunderstorm was over Chatsworth...moving
east at 20 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Dalton, Chatsworth, Ellijay, Eton, East Ellijay, Crandall, Tails
Creek, Ramhurst, Jones Mill, Conasauga Lake, Mountaintown, Fort
Mountain State Park, North Georgia Speedway and Colwell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3469 8505 3489 8476 3499 8451 3465 8436
TIME...MOT...LOC 1920Z 287DEG 13KT 3477 8476
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Sep 5, 3:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
349 PM EDT TUE SEP 5 2017
GAZ011-012-019-052015-
Chattooga GA-Gordon GA-Floyd GA-
349 PM EDT TUE SEP 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR CHATTOOGA...WESTERN GORDON AND
FLOYD COUNTIES UNTIL 415 PM EDT...
At 349 PM EDT...a strong thunderstorm was over James H. Floyd State
Park, or near Summerville...moving east at 30 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Rome, Calhoun, Summerville, Trion, Resaca, Plainville, Shannon,
Lyerly, Pinson, Oostanaula, Subligna, Tidings, Armuchee, Lake Marvin,
Berryton, Sugar Valley, Chattoogaville, Everett Springs, James H.
Floyd State Park and Holland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3459 8535 3458 8489 3439 8500 3439 8501
3438 8501 3422 8510 3432 8547 3442 8549
TIME...MOT...LOC 1949Z 281DEG 24KT 3443 8535
WIND...40MPH
KovacikThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 8:26 PM EDT | Special Weather Statement | FFC | Toombs | 34 min |
| Sep 4, 10:40 PM EDT | Special Weather Statement | FFC | Treutlen | 35 min |
| Sep 5, 3:15 PM EDT | Special Weather Statement | FFC | Chattooga | 30 min |
| Sep 5, 3:21 PM EDT | Special Weather Statement | FFC | Gilmer, Murray | 24 min |
| Sep 5, 4:04 PM EDT | Special Weather Statement | FFC | Murray | 26 min |
| Sep 5, 4:23 PM EDT | Special Weather Statement | FFC | Catoosa | 37 min |
| Sep 5, 4:38 PM EDT | Special Weather Statement | FFC | Dade | 37 min |
| Sep 5, 4:50 PM EDT | Special Weather Statement | FFC | Fannin | 25 min |
| Sep 5, 5:01 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer | 29 min |
| Sep 5, 5:07 PM EDT | Severe Thunderstorm Warning | FFC | Dade, Walker | 23 min |
| Sep 5, 5:08 PM EDT | Special Weather Statement | FFC | Murray | 37 min |
| Sep 5, 5:18 PM EDT | Special Weather Statement | FFC | Catoosa | 27 min |
| Sep 5, 5:32 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Walker, Whitfield | 13 min |
| Sep 5, 5:34 PM EDT | Special Weather Statement | FFC | Cherokee | 26 min |
| Sep 5, 5:47 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Pickens | 28 min |
| Sep 5, 5:51 PM EDT | Special Weather Statement | FFC | Polk | 24 min |
| Sep 5, 5:57 PM EDT | Special Weather Statement | FFC | Gordon | 33 min |
| Sep 5, 6:08 PM EDT | Special Weather Statement | FFC | Douglas | 37 min |
| Sep 5, 6:17 PM EDT | Special Weather Statement | FFC | Dawson, Lumpkin, White | 43 min |
| Sep 5, 6:20 PM EDT | Special Weather Statement | FFC | Cherokee | 40 min |
| Sep 5, 6:40 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Forsyth, Hall, Lumpkin, White | 35 min |
| Sep 5, 6:51 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Douglas, Fayette, Fulton | 24 min |
| Sep 5, 6:57 PM EDT | Special Weather Statement | FFC | Haralson, Paulding | 33 min |
| Sep 5, 7:02 PM EDT | Special Weather Statement | FFC | Cobb, Forsyth | 28 min |
| Sep 5, 7:12 PM EDT | Special Weather Statement | FFC | Banks, Hall | 33 min |
| Sep 5, 7:17 PM EDT | Special Weather Statement | FFC | Clayton | 28 min |
| Sep 5, 7:20 PM EDT | Special Weather Statement | FFC | Coweta | 25 min |
| Sep 5, 7:33 PM EDT | Special Weather Statement | FFC | Cobb, Forsyth, Gwinnett | 27 min |
| Sep 5, 7:38 PM EDT | Special Weather Statement | FFC | Fulton | 37 min |
| Sep 5, 7:47 PM EDT | Special Weather Statement | FFC | Clayton, Coweta, Fayette | 43 min |
| Sep 5, 7:48 PM EDT | Special Weather Statement | FFC | Banks, Hall, Jackson | 27 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.